Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

How to avoid side effects of Venlafaxine?

User rating for this question
Very Good
Answered by

Addiction Medicine Specialist
Practicing since : 2002
Answered : 1486 Questions
my doctor put me on venlafaxine XXXXXXX er 37.5 mg cap a week ago, im having trouble with sidr effects and im worried if i should just stop taking it. my heart rate feels up alot of the time andmy anxiety feels worst at times and trouble with nausea, doctor said we mae have to increase it, but i was reading alot of people had trouble and very hard time getting off of it at a higher dose, thats why before i increase it maybe i should stop taking it now then i wouldnt have a hard time getting off it. confused what to do. thank for any advice you could give me.
Posted Sat, 22 Feb 2014 in Medicines and Side Effects
Answered by Dr. Preeti Parakh 7 hours later
Brief Answer: Explained below. Detailed Answer: Hi, Welcome to Healthcare Magic! All antidepressants including venlafaxine can be associated with an increase in anxiety when they are first started or when the dose is hiked. But this usually settles down in a few days. The same is for gastrointestinal side effects like nausea. If you feel that your side effects have not started improving and are difficult to handle, then you should inform your doctor before stopping so that you can be prescribed an alternative. You are right in assuming that the dose will have to be increased as this is just the starting dose. All anti-depressants may have discontinuation symptoms when they are abruptly stopped. These last for just a few days. It is the same with venlafaxine. That is why, antidepressants should be tapered off, rather than stopping abruptly. It will not be a problem for you right now as you are on a very low dose and have not been on it for long. I personally feel that venlafaxine gives excellent results in people who can tolerate it. But there are so many other options that you need not feel disheartened. Discuss the side effects with your doctor and allow him to prescribe another anti-depressant. I hope this helps you. Please feel free to ask if you need any clarifications. Best wishes. Dr Preeti Parakh MD Psychiatry
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor